Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Avelox

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 02-20-2011, 07:57 AM
Lighthiker Lighthiker is offline
Junior Member
 
Join Date: Feb 2011
Posts: 1
Default Avelox or death from flu-associated pneumonia? It's a toss up.

Background: 55 yr old female, never sick exc for rare cold. No meds (perhaps 10 NSAIDS per year for hormonally related headache).
Got the flu before my flu shot kicked in...kids ok, my flu turned to pneumonia. Can't take PCNs. No other allergies or known sensitivities. 1st dose (took after dinner)...tingly all over, got worse and worse. I was so exhausted I did fall asleep but awoke every few minutes with strange fleeting dreams and restlessness that made it a fitful night #1. Finally evened out around 6pm the next night. Hands still trembling. Still feel weird.

One more chance...pill#2...OMG...tingly lips, dry mouth, sudden onset runny nose and sinus inflammation. That was only the beginning! Knowing my baseline EKG is normal, had I been at work I would have done another EKG on myself...lightheaded, dyspneic, extrapyrimidal symptoms (tardic dyskinesia), headache, foggy brained, blurred vision, insomnia...and palpitations/PVCs. Would like to see my Qt interval. I securely threw out the rest of the med. If my lungs don't clear I'll just go ahead and die...because I will not take this medicine again. I hate giving prescribed fluoroquinolones to people...and this is the first time I've taken it. Never again. I know that they are useful to some people in isolated instances...just stick for azithromycin if you have pneumonia...I swear the pneumonia is easier. You are not crazy, although the DNS ADRs include crazy thoughts and nightmares/weird dreams (if you can sleep at all).
Reply With Quote
Reply

Bookmarks

Tags
adr, avelox, eps, hypersensitivity, moxifloxicin

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:58 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.